Hail, Okaloosa
- When
- July 15, 2:45 PM CST to 2:46 PM CST
- Where
- Okaloosa County, Mary Esther
- Measured
- 1 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.400, -86.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 15, 2:25 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT THU JUL 15 2004 .SHORT TERM...NOT TOO MANY CHANGES FROM PREVIOUS FCST PACKAGE. NORTHWESTERLY FLOW ALOFT WITH WEAK SFC BOUNDARY CONTINUING OVER SOUTHEASTERN STATES...PROVIDING SOME VERTICAL SHEAR OVER THE REGION. IN ADDITION...SOME DRIER AIR IN THE MIDLEVELS COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY...SHOULD ALLOW FOR THE DEVELOPMENT OF LATE AFTERNOON THUNDERSTORMS TODAY. ALREADY HAVE SOME C-BRZ CONVECTION NEAR THE COAST...AS WELL AS SOME DEVELOPMENT UP TO THE NORTHWEST OF FCST AREA. SPC HAS PLACED WESTERN THIRD OF FCST AREA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS EVENING AS DEVELOPMENT TO OUR NORTHWEST IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS IT MOVES SOUTHEASTWARD. STRONG DOWNBURST WINDS WOULD BE THE MOST LIKELY THREAT WITH THE STORMS. OTHERWISE... BASIC PATTERN JUST MENTIONED CONTINUES INTO THE WEEKEND...WITH A SERIES OF STRONGER UPPER LEVEL DISTURBANCES MOVING AROUND BASE OF UPPER TROF ACROSS THE REGION. THIS WILL ENHANCE RAIN CHANCES OVER THE WEEKEND...ESPECIALLY ON SATURDAY. AFTERNOON MAX TEMPS SHOULD COOL JUST SLIGHTLY OVER THE WEEKEND DUE TO MORE CLOUD COVER AND HIGHER POPS. && .EXTENDED...BY SUN BELIEVE RAIN CHANCES WILL DROP SLIGHTLY THEN CONTINUE LOW THROUGH THE EARLY PART OF NEXT WEEK AS RIDGING TO THE WEST BUILDS SLOWLY EASTWARD. && .MARINE..A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH FRIDAY... INCREASING TO AROUND 15 KNOTS SATURDAY AND SUNDAY AS WEAK TROF APPROACHES MARINE AREA FROM THE NORTH. SEAS BUILDING GRADUALLY OVER THE WEEKEND...THEN DECREASING AGAIN BY EARLY NEXT WEEK AS LIGHT POSSIBLE OFFSHORE FLOW REDEVELOPS. && .FIRE...NO HEADLINES HERE. RHS/DISPERSIONS NOT APPROACHING CRITICAL LEVELS. && .PRELIMINARY TEMPS / POPS... MOBILE 95 77 92 76 / 40 30 50 50 PENSACOLA 93 78 90 77 / 40 30 50 50 DESTIN 93 77 90 77 / 40 30 50 50 EVERGREEN 94 73 91 74 / 50 30 50 50 WAYNESBORO 97 74 92 74 / 30 30 50 50 CAMDEN 95 72 91 74 / 40 30 50 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD
HAZARDOUS WEATHER OUTLOOK...AMENDED TO ADD MODERATE RIP CURRENT RISK NATIONAL WEATHER SERVICE MOBILE AL 627 AM CDT THU JUL 15 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151730- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 627 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL TO THE SIZE OF PENNIES...AND LOCALIZED FLOODING DUE TO PERIODS OF HEAVY RAIN MAY ALSO OCCUR. THE THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. CURRENTLY...THE STORM PREDICTION CENTER HAS PLACED THE CENTRAL GULF COAST REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. AN INCREASING SOUTHWEST WIND TO NEAR 15 KNOTS ALONG THE AREA BEACHES...COMBINED WITH SPRING TIDES...WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN... THIS PARTICULAR WEATHER PATTERN WILL PERSIST INTO FRIDAY...ALLOWING SCATTERED THUNDERSTORMS TO REDEVELOP ACROSS THE AREA. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH WIDESPREAD ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT...SOME EMERGENCY MANAGERS MAY NEED TO MONITOR THE THREATS LOCALLY IN THEIR COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 314 PM CDT THU JUL 15 2004 ALZ064-152045- LOWER BALDWIN- 314 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTH BALDWIN COUNTY... AT 314 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 2 MILES NORTHWEST OF PERDIDO BEACH...AND DRIFTING SOUTH...SOUTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM IS EXPECTED TO AFFECT AREAS IN AND AROUND...PERDIDO BEACH...JOSEPHINE...CASWELL AND ALABAMA POINT THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING FOR PORTIONS OF SOUTHWEST ALABAMA.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414226.